Advertisement

Research in Number Theory

, 5:32 | Cite as

Variants of an partition inequality of Bessenrodt–Ono

  • Bernhard HeimEmail author
  • Markus Neuhauser
Research
  • 58 Downloads

Abstract

In this paper we generalize and refine a partition inequality of Bessenrodt–Ono. We introduce and study the m shifted inequality
$$\begin{aligned} p(a) \, p(b) \ge p(a+b+m-1) \end{aligned}$$
where p(n) is the nth partition number, and \(a,b,m \in \mathbb {N}_0\) with ab positive. The inequality was first studied by Bessenrodt–Ono for \(m=1\). We finally suggest another generalization involving polynomials, which dictate the vanishing properties of the Fourier coefficients of powers of the Dedekind \(\eta \)-function.

Keywords

Asymptotic analysis Dedekind eta-function Partitions Partition inequality Polynomials 

Mathematics Subject Classification

Primary 05A17 11P82 Secondary 05A20 

Notes

Acknowlegements

The authors thank the two reviewers for their very helpful suggestions. We thank the RWTH Aachen University and the Graduate School: Experimental and constructive algebra, and the German University of Technology in Oman for their hospitality and generous support.

References

  1. 1.
    Alanazi, A.A., Gagola III, S.M., Munagi, A.O.: Combinatorial proof of a partition inequality of Bessenrodt-Ono. Ann. Comb. 21, 331–337 (2017)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Andrews, G.E.: The Theory of Partitions. Cambridge University Press, Cambridge (1998)zbMATHGoogle Scholar
  3. 3.
    Beckwith, O., Bessenrodt, C.: Multiplicative properties of the number of \(k\)-regular partitions. Ann. Comb. 20(2), 231–250 (2016)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bessenrodt, C., Ono, K.: Maximal multiplicative properties of partitions. Ann. Comb. 20(1), 59–64 (2016)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Chern, S., Fu, S., Tang, D.: Some inequalities for \(k\)-colored partition functions. Ramanujan J. 46, 713–725 (2018)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Locus Dawsey, M., Masri, R.: Effective bounds for the Andrews spt-function. Forum Math. 31(3), 743–767 (2019)MathSciNetCrossRefGoogle Scholar
  7. 7.
    DeSalvo, S., Pak, I.: Log-concavity of the partition function. Ramanujan J. 38, 61–73 (2015)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Griffin, M., Ono, K., Rolen, L., Zagier, D.: Jensen polynomials for the Riemann zeta function and other sequences. Proc. Natl. Acad. Sci. USA 116(23), 11103–11110 (2019)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Heim, B., Luca, F., Neuhauser, M.: On cyclotomic factors of polynomials related to modular forms. Ramanujan J. 48, 445–458 (2019)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Hou, E., Jagadeesan, M.: Dyson’s partition ranks and their multiplicative extension. Ramanujan J. 45(3), 817–839 (2018)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Lehmer, D.H.: On the remainders and convergence of the series for the partition functions. Trans. Am. Math. Soc. 46, 362–373 (1939)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Nekrasov, N., Okounkov, A.: Seiberg-Witten theory and random partitions. In: Etingof, P., Retakh, V., Singer, I.M. (eds.) The Unity of Mathematics. Progress in Mathematics, vol. 244, pp. 525–596. Birkhäuser, Boston (2006)CrossRefGoogle Scholar
  13. 13.
    Ono, K.: The Web of Modularity: Arithmetic of the Coefficients of Modular Forms and q-series. Conference Board of Mathematical Sciences, vol. 102. (2003)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.German University of Technology in OmanMuscatSultanate of Oman

Personalised recommendations